Splitting clonazepam?

Discussion in 'Fibromyalgia Main Forum' started by nerdieduckie, Nov 23, 2006.

  1. nerdieduckie

    nerdieduckie New Member

    My clonazepam has a score line down the middle. Is it safe to split it? The full dose is giving me depression from south of heaven and that's something I can't deal with.
  2. nerdieduckie

    nerdieduckie New Member

    I wasn't sure because I know sometimes you're not supposed to split them. Hopefully the lower dosage will ease up on the depression but still let me sleep, because I have been sleeping fantastically.
  3. Mikie

    Mikie Moderator

    It can be quartered. I used to quarter a .5 mg. tablet and slip one of the pieces under my tongue during the day if I felt anxiety and/or sensory overload approaching. Both my doc and pharmacist said this was a good way to deliver a very small dose for an immediate need. It saved my having to rush out of noisy or harshly lit stores and restaurants.

    I no longer need Klonopin during the day for anxiety or sensory overload. I take this as evidence that I am getting better.

    Love, Mikie
  4. NyroFan

    NyroFan New Member

    Nerdieddukie:

    Just for this month the doc jumped my Klonopin from 3mg. to 4mg. i have been having lots of 'twitching'.

    I see him in a few weeks and I am pretty sure we'll go down to the 3mg. dose once he examines me.

    Yes, Klonopin can be scored. I know my dose may seem high, but I have the particular seizures that call for the increased dose.

    I think it is a wonder drug. I feel so much better taking it and my hands and wrists do not twich as much.

    Sure, score it, why not? Might want to check with doc first.

    nyrofan
  5. mezombie

    mezombie Member

    I've been on Clonazepam for 15 years and I split the pills all the time.

    As Mikie and other have said, you can quarter them. You can even split the quarters into eights.

    I've even split them into tinier pieces; crumbs actually! A little can go a long way.

    If you're decreasing your dose, I'd recommend going down by a very small amount of a pill first.

    Do you have the 1 mg or .5 mg tablets? If you don't have the .5 mg, maybe ask your doctor for a new prescription. That way it will be easier to find the dose that's right for you by adding or decreasing eighths or quarters of pills.

    Another thing to keep in mind is that some side effects may go away with time.
    [This Message was Edited on 11/23/2006]
  6. Mikie

    Mikie Moderator

    To tweak the dose in the beginning. Once one has been on it for a long time, reducing the dose must be done very slowly. It can take a few weeks for the withdrawal to become apparent.

    Dr. Cheney claims that once one is better and no longer needs the drug, withdrawing isn't a problem. A couple of times, I've weaned down on the dose in order to keep it effective and just to see if I could wean off. Once I got down from 1 mg. to .75 mgs. over two months, I had such symptoms that I know I still need it at night for sleep. I will eventually try to drop the dose again, maybe just a smidgen and stay there and not try to wean all the way down. Basically, that is what I've done by no longer taking it or needing it during the day. I can skip a night with no problems. I've had to for several medical procedures.

    Klonopin has been a God send for me and has helped with so many symptoms. I hope Cheney is right in that it protects the neurons from premature death due to overfiring of the neurons in our slight state of seizure.

    Love, Mikie
  7. lilaclover30

    lilaclover30 New Member

    Had NO problem at all. Done it for several years ----whole at night and 1/2 in the AM.

    I don't think I could put it uinder my tongue -----it is soioo bitter.


    Joan
  8. nerdieduckie

    nerdieduckie New Member

    Well, (goodness, by the way! I go to play video games and come back to 7 responses!), we're going to contact the doctor ASAP about it, we just don't know if he's open tomorrow. I can't stand this constant crying at anything and everything. I knocked the razor over in the shower and lost it. Very unlike me. Not a good thanksgiving at all because I've been so depressed.

    I wanted to cut it back to .5 from 1mg tonight to try to get rid of the depression part, but some of you are saying (i think) that I shouldn't cut back that much. I just started it a few days ago so maybe that makes a difference? I can't handle this depression though.

    I like it, I notice I'm not daydreaming as much, and now come to think of it, my hands aren't shaking quite so badly, and I sleep well, but ack! I dunno if the depression makes that worth it...

    I really love you all for helping me though. This has helped me quite a bit.
  9. chloeuk

    chloeuk New Member

    changing the dose if you have only been on it a few days...when you have been on it for longer than 3 weeks is when your body begins to react when you drop a dose or change it...sounds good to me that you can use less than is prescribed and still have the benefit.